Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Regular factorizations of contractions

Authors: Béla Sz.-Nagy and Ciprian Foiaş
Journal: Proc. Amer. Math. Soc. 43 (1974), 91-93
MSC: Primary 47A65
MathSciNet review: 0336411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Equivalent conditions are given for the regularity of a factorization of a contraction, two of which exhibit immediately the duality property of this notion.

References [Enhancements On Off] (What's this?)

  • Béla Sz.-Nagy and Ciprian Foiaş, Une caractérisation des sous-espaces invariants pour une contraction de l’espace de Hilbert, C. R. Acad. Sci. Paris 258 (1964), 3426–3429 (French). MR 164238
  • ---, Analyse harmonique des opérateurs de l’espace de Hilbert, Masson, Paris; Akad. Kiadó, Budapest, 1967; English rev. transl., North-Holland, Amsterdam; American Elsevier, New York; Akad. Kiadó, Budapest, 1970. MR 37 #778; 43 #947.
  • Ja. S. Svarcman, The invariant subspaces of a dissipative operator, and the divisors of its characteristic function, Funkcional. Anal. i Priložen. 4 (1970), no. 4, 85–86 (Russian). MR 0278100

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A65

Retrieve articles in all journals with MSC: 47A65

Additional Information

Keywords: Hilbert space, contraction, factorization, defect operators, dual factorization
Article copyright: © Copyright 1974 American Mathematical Society